Hi there, I'm on a lot of medication for chronic problems of two types of arthritis. Inflammatory as well as osteo. It's been advised I also take glucosamine and I was wondering if this would have an effect on my metabolism and stop or slow weight loss? Can you advise me on this please? I've kept my membership going while I've been in plaster recovering from a broken leg but now I'm fully focussed on losing weight for health reasons. Before I joined up I had lost 11 kgs but I must lose another 12 and not easy with limited movement. Will be with you long term I'm sure!! Thanks
Thanks for your email, and sorry to hear about your broken leg on top of your problems with arthritis.
There is no conclusive evidence that Glucosamine will affect metabolism or weight, however as you are already on lots of other types of medication, there is always a chance of interaction between different medications and supplements. I would say for you that it will be a case of trial and error because it would be very difficult to say that it was just the glucosamine having an effect if your weight was to change.
The positive side of glucosamine is that it has been shown to have very favourable effects on joint pain and inflammation, so it may help your arthritis symptoms and allow additional activity - something which would have a positive effect on your weight.
You're still able to lose weight with limited exercise or activity, and we are often asked about this. The important thing is that your calorie intake is less than the calories that you need – whether you exercise or not will just have a bearing on how much you should take in. So for someone in your situation we would advise having settings to light/ inactive which will give you the lowest calorie allowance for someone of your height, weight, age etc.
If you are able to stick within your calorie allowance, there is no reason why you shouldn’t have success with your weight loss – you’ve already lost 11kg so I can see that you’re committed to losing weight, and have had success before. Nutracheck is very much about the long term, so we would encourage slow and gradual weight loss through sensible healthy eating, plus a little activity if you are able to manage it once your leg gets better.
If you are concerned about your medication and taking glucosamine, it would be worth having a chat with your GP as they will be able to tell you of any known side effects or potential interactions that may hinder your weight loss.
I hope this helps – please don’t hesitate to get back in touch at any time if you have any further questions.
You are advised to seek medical advice before making any changes to your diet or lifestyle with an aim of weight loss. This website and the content provided should not be used by persons under 18, by pregnant or nursing women, or individuals with any type of health condition, except under the direct supervision of a qualified medical professional. The information contained in these articles, and elsewhere on this website, is provided for educational and entertainment purposes only, and is not intended to replace, and does not constitute legal, professional, medical or healthcare advice or diagnosis and may not be used for such purposes. Continue...
Read about all things topical and trending in the world of calorie counting, weight loss and weight maintenance